| Model Number |
DRIVER, T10 HEXALOBE, SHORT, BEVELED FT |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/11/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Event description: it was reported that during a minimally invasive foot surgery the device broke before the insertion in the patient.4mm of the screwdriver tip broke off.The reported event was confirmed as the evaluation revealed that the drive geometry at the distal tip had broken off (see evaluation picture 3).No fragments were returned for inspection.The most likely cause for the reported failure can be attributed to user-applied excessive mechanical forces.
Event or Problem Description
It was reported that during a minimally invasive foot surgery the device broke before the insertion in the patient.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update 17-jan-2023 nen: further information revealed that 4mm of the screwdriver tip broke off.The broken pieces were retrieved from patient.